MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-14 STRAIGHT 200-35CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-14 STRAIGHT 200-35CM; WIRE, GUIDE, CATHETER
Catalog Number M00313010
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during treatment of an infarction in the a2 segment of the left anterior cerebral artery (aca), the operator successfully delivered a long sheath to the target location and a pathway was established using an intermediate catheter, a microcatheter, and the subject guidewire.Subsequently, the operator attempted thrombectomy using a stent retriever, but the results were unsatisfactory after two attempts.During the third superselective navigation with the subject guidewire, the torque control at the guidewire tip was inadequate.Upon withdrawal, slight deformation of the subject guidewire tip was observed.When further superselective navigation was attempted with the same guidewire, it completely lost torque control.Upon retraction and inspection, it was found that the tip of the subject guidewire was fractured and the core wire remained intact.The subject device was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H4 manufacturing date ¿ added.H3 device evaluated by mfg ¿updated.D4 expiration date - added.D9 product available to stryker ¿ updated.D9 returned to manufacturer on ¿updated.D4 gtin - updated.There are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection the guidewire was fractured along the nitinol tubing.The proximal fragment was fractured at 185cm and the distal 9.5.The platinum wire was stretched.The core wire was seen through the distal tip dome.Functional inspection could not be performed due to device damage.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported event ¿guidewire distal tip broken/fractured during use¿ was confirmed during analysis.The reported event: ¿guidewire torque problem¿ could not be replicated; however, the analysis results are consistent with the reported event.The reported event: ¿distal tip damage¿ can be confirmed based on the damage noted.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information received indicates that continuous flush was set up and maintained throughout the clinical procedure and the patients anatomy was moderately tortuous.The guidewire was returned and analysis confirmed that the distal section of the guidewire had been fractured and stretched.The available information states that the guidewire had been used for passes with the stent retriever and on the third pass some deformation was noted, the guidewire was used for another attempt and then lost its torque control and was fractured.It is probable that the guidewire was damaged and possibly may have sustained fractures to the nitiniol tubing on the third attempt which may have been further damaged on the 4th attempt.The guidewire may have become fatigued due to the multiple uses, causing it to fracture, the moderately tortuous anatomy may also have contributed to the reported events.An assignable cause of procedural factors will be assigned to the reported events: ¿guidewire distal tip broken/fractured during use¿, ¿guidewire torque problem¿ and ¿guidewire distal tip damaged¿ and the analyzed events: ¿guidewire distal tip broken/fractured during use¿, ¿guidewire distal tip stretched¿, as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.

Brand Name
SYNCHRO-14 STRAIGHT 200-35CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key22731685
Report Number3012931345-2025-00132
Device Sequence Number18247346
Product Code DQX
UDI-Device Identifier07613252186922
UDI-Public(01)07613252186922(17)270219(10)0000792320
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K002907
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM00313010
Device Lot Number0000792320
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/20/2025
Supplement Date Received by Manufacturer10/09/2025
Initial Report FDA Received Date08/06/2025
Supplement Report FDA Received Date10/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GMAX LONG SHEATH (NON-STRYKER).; SILVER SNAKE INTERMEDIATE CATHETER (NON-STRYKER).; ZHONGTIAN MICROCATHETER (NON-STRYKER).
Patient SexUnknown
Patient RaceAsian